MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT375
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a zxt375 17.0 diopter intraocular lens was explanted from a male patient's right eye due to unexpected residual refraction and blurry vision.Additionally, it was learned that the lens rotated twice and did not stay in place.The lens original axis was 104 degrees.At week 1 postop the lens rotated 15 degrees and rotated 45 degrees by postop week 2.The rotation never resulted in a satisfactory refraction or visual acuity and additional calculations showed that even if the lens was rotated into an ideal position, it would not have adequately corrected the astigmatism.Furthermore, at one week post-op the patient had a residual refraction of -2.50 +3.50 x 90.Patient had uncorrected visual acuity (va) of 20/150 at distance and 20/100 at near.Patient refracts to 20/20+.Through follow-up it was learned that the lens was replaced with a non-amo lens.No patient injury was reported.
 
Additional Manufacturer Narrative
Device available for evaluation ¿ yes, returned to manufacturer on 5/12/2017.Device returned to manufacturer ¿ yes.Device evaluation: the device was returned to the manufacturer.Visual inspection with the unaided eye shows the product is cut in half, most probably to make explant possible.Considering the condition of the lens, additional analysis is not possible.The customer's reported issue could not be confirmed in the returned lens sample.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed that no similar complaints were received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6562362
Report Number9614546-2017-00405
Device Sequence Number1170485
Product Code POE
UDI-Device Identifier05050474606913
UDI-Public(01)05050474606913(17)211115
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/15/2021
Device Model NumberZXT375
Device Catalogue NumberZXT375U170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2017
Initial Date Received by Manufacturer 04/13/2017
Supplement Date Received by Manufacturer06/21/2017
Initial Report FDA Received Date05/11/2017
Supplement Report FDA Received Date07/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR